|Side Effects of Altripa
Jun 19, 2007
What are the side effects of Altripa?
| Response from Dr. Henry
The major side effects experienced with Atripla generally involve the central nervous side effects from efavirenz and to a less extend stomach/gut problems with tenofovir. Several websites provide good detailed information about particular drugs (such as www.aidsinfonet.org or www.tpan.com for the latter check out their drug treatment annual issue). For example, the TPAN site summarized the side effect concerns about efavirenz as follows:
Because Sustiva penetrates so readily into the brain, up to 50% of patients experience some kind of central nervous system (CNS) or psychiatric symptoms (dizziness, headache, memory loss, somnolence or hypnotic trance, confusion, insomnia, hallucinations, vivid or abnormal dreams or nightmares, depression, euphoria or mania, and agitation). These symptoms typically diminish within four weeks. If you can't sleep (which more commonly develops later), ask about switching the timing of your dose little by little until you're taking it in the daytime. Some people in recovery from substance use will experience flashbacks. Other side effects include rash, nausea, vomiting, diarrhea, fever, and increased liver enzymes. These symptoms occur early and generally resolve within two to four weeks. A serious side effect of the NNRTI class is rash, which can be life-threatening. Rash is more common, and more severe, in children, as is diarrhea, fever, and low levels of some blood cells. May raise levels of triglycerides and the good cholesterol (HDL). May lead to false positive tests for use of marijuana. Women taking Sustiva should not become pregnant or breast-feed because of the risk of birth defects. Increases in liver enzymes in people with hepatitis B and/or C can occur and should be monitored.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.